Flash Flood, Oxford
- When
- June 10, 4:00 PM EST to 7:00 PM EST
- Where
- Oxford County, Stow
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.167, -70.983
Thunderstorms developed ahead of a cold front and produced up to 3 inches of rain in 2 hours. This rain fell on already saturated ground causing additional road washouts and small rivers and streams to overflow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorms developed ahead of a cold front and produced up to 3 inches of rain in 2 hours. This rain fell on already saturated ground causing additional road washouts and small rivers and streams to overflow. Route 113 in Stow was heavily damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 200 PM EDT FRI JUN 10 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... SURFACE BOUNDARY IN PLACE OVER THE NORTHERN PORTION OF CWA THIS AFTERNOON WILL BE THE PRIMARY FOCUS OF WEATHER IN THE SHORT TERM. THUNDERSTORMS ALREADY FIRING ALONG THIS BOUNDARY. PRIMARY THREAT FROM THESE STORMS WILL BE HAIL AND GUSTY WINDS. STORMS SHOULD DIMINISH RATHER QUICKLY AFTER SUNSET. SOME OF THESE STORMS COULD BE ON THE VERGE OF GOING SEVERE. AFTER STORMS SHUTDOWN...QUICK RADIATIONAL COOLING WILL CAUSE WIDESPREAD FOG TO DEVELOP. ALTHOUGH NOT AN EXACT REPEAT...SATURDAY WILL BE SIMILAR TO TODAY. EXPECT FOG TO BURN OFF BY MID TO LATE MORNING WITH THE POSSIBILITY OF AFTERNOON SHOWERS AND THUNDERSTORMS. THUNDERSTORMS SHOULD NOT BE AS STRONG AS TODAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... TRIPLE H WEATHER (HAZY/HOT/HUMID) CONTINUES THROUGH THE WEEKEND COURTESY OF A SUMMERTIME BERMUDA HIGH. LOOKS LIKE HUMID DAYS WITH HIGHS IN THE 80S AND CHANCE SHOWERS/THUNDERSTORMS ESPECIALLY AFTERNOON/ EVENING TIME FRAME. SUMMER ENDS ABOUT MONDAY NIGHT AS PATTERN SHIFT BEGINS...TAKING US BACK TO A MUCH COOLER/WETTER REGIME (DARE I SAY MORE REMINISCENT OF OF THIS PREVIOUS MAY). DAYTIME HIGHS DROP BACK DOWN TO THE 60S WITH CHANCE RAIN OR SHOWER ACTIVITY. ALL THIS COURTESY OF A LONG WAVE TROUGH SCENARIO THAT SETS UP THROUGH AT LEAST NEXT WEEKEND. && .AVIATION... VFR/MVFR CONDITIONS TO PREVAIL THIS AFTERNOON. WIDESPREAD FOG EXPECTED TO FORM TONIGHT WITH IFR/LIFR CONDITIONS DEVELOPING BY MIDNIGHT. && .MARINE... SOUTHERLY WINDS SHOULD REMAIN BELOW SCA CRITERIA. SEAS SHOULD ALSO REMAIN BELOW 5 FEET...SO WILL DROP THE SCA. FOG WILL REDUCE VISIBILITY TO LESS THAN A MILE BY MORNING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 546 AM EDT FRI JUN 10 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-110945- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 546 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN FRANKLIN...SOMERSET...NORTHERN KENNEBEC AND EXTREME NORTHERN WALDO COUNTIES IN MAINE. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 235 PM EDT FRI JUN 10 2005 MEZ007-012-NHZ001>004-102134- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SOUTHERN COOS NH-SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...BERLIN...BETHEL...BETHLEHEM...COLEBROOK... CONWAY...FRYEBURG...LANCASTER...LINCOLN...LITTLETON...RUMFORD... SOUTH PARIS AND WOODSVILLE 235 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE THROUGH 430 PM. AS THE STRONGEST STORMS CROSS PITTSBURG...DIXVILLE NOTCH...STRATFORD AND UPTON... EXPECT BRIEF WIND GUSTS TO 35 MPH...PEA SIZED HAIL AND VIVID LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR WITH SOME STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON ACROSS NORTHERN NEW HAMPHIRE AND OXFORD COUNTY...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS STORMS APPROACH. MEZ008-009-013-014-102134- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...FAIRFIELD... FARMINGTON...JACKMAN...PITTSFIELD...RANGELEY AND SKOWHEGAN 235 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL WILL AFFECT THE MOUNTAINS OF WESTERN MAINE THIS AFTERNOON... SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FRANKLIN AND CENTRAL AND SOUTHERN SOMERSET COUNTIES THROUGH 430 PM. THE STRONGEST STORMS WILL CROSS WILTON...FARMINGTON...BINGHAM AND MAYFIELD... EXPECT BRIEF WIND GUSTS TO 35 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR WITH THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON ACROSS WESTERN MAINE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS STORMS APPROACH. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 331 PM EDT FRI JUN 10 2005 MEZ013-014-021-022-102130- INTERIOR WALDO ME-KENNEBEC ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUGUSTA...FAIRFIELD...FARMINGTON... GARDINER...OAKLAND...PITTSFIELD...SKOWHEGAN... THORNDIKE AND WATERVILLE 331 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS...HAIL AND VERY HEAVY RAINS ACROSS CENTRAL MAINE THROUGH 500 PM... SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL MAINE THIS AFTERNOON. AS THE STRONGEST STORMS CORNVILLE...CANAAN AND MADISON IN SOMERSET COUNTY...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT LIGHTNING. IN ADDITION...THESE STORMS MAY PRODUCE UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE IN CENTRAL MAINE THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 350 PM EDT FRI JUN 10 2005 MEZ012-019-020-102149- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...AUBURN...BETHEL...BRIDGTON...FRYEBURG... LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM...RUMFORD... SOUTH PARIS AND TURNER 350 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OXFORD...NORTHERN CUMBERLAND AND ANDROSCOGGIN COUNTIES IN WESTERN MAINE THROUGH 515 PM... A CLUSTER OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE IN LESS THAN 45 MINUTES IN THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES IN SMALL CREEKS AND STREAMS. THE STORMS WILL AFFECT STOW...STONEHAM AND WATERFORD THROUGH 415 PM. THESE STORMS WILL THEN AFFECT BRIDGTON...HARRISON...SOUTH PARIS AND TURNER BETWEEN 410 PM AND 500 PM. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 413 PM EDT FRI JUN 10 2005 NHZ005>010-013-102212- BELKNAP NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH-SOUTHERN CARROLL NH- SOUTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...CLAREMONT...CONCORD...DERRY...DOVER... DURHAM...EXETER...FRANKLIN...HENNIKER...LACONIA...LEBANON... MEREDITH...MOULTONBOROUGH...NEW LONDON...NORTHWOOD...OSSIPEE... PLYMOUTH...ROCHESTER AND SALEM 413 PM EDT FRI JUN 10 2005 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW HAMPSHIRE THROUGH 600 PM... LOOK FOR SCATTERED STRONG THUNDERSTORMS TO AFFECT SOUTHER NEW HAMPSHIRE THROUGH THE REMAINDER OF THE AFTERNOON. AS THE STRONGEST STORMS AFFECT NEW HAMPTON...CORNISH...NEW LONDON AND LOUDON...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN 45 MINUTES IN STRONGER STORMS. THIS MUCH RAIN WILL RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL STREAMS AND CREEKS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 447 PM EDT FRI JUN 10 2005 NHZ004-006-102247- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 447 PM EDT FRI JUN 10 2005 ...SHOWERS AND STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS...HAIL AND VERY HEAVY RAINS OVER CARROLL COUNTY THROUGH 630 PM... STRONG THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ACROSS MOULTONBOROUGH...BRIDGEWATER...WOLFEBORO AND TUFTONBOROUGH BETWEEN 450 PM AND 520 PM. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE IN THESE STORMS. THIS MUCH RAIN WILL PRODUCE STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 500 PM EDT FRI JUN 10 2005 NHZ005-102359- SOUTHERN GRAFTON NH- INCLUDING THE CITIES OF...LEBANON AND PLYMOUTH 500 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GRAFTON COUNTY THROUGH 600 PM... WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT LIGHTNING WILL ACCOMPANY STRONG STORMS AS THEY CROSS HANOVER...LEBANON AND ENFIELD THROUGH 530 PM. AS THE STORMS CROSS CANAAN AND ALEXANDRIA BETWEEN 515 PM AND 545 PM...EXPECT UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN AN HOUR. THIS MAY RESULT IN LOCALIZED FLOODING...AS WELL AS SHARP RISES ON STREAMS AND CREEKS. HAYES
The Portland,ME radar (KGYX), 66 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458015.